Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 71, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 15, 2008, 2:06 AM CDT for Jasper County, Tyler County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2008, 2:06 AM CDT (07:06 UTC)
- Expired
- May 15, 2008, 2:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Tyler County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 2:30 AM CDT | TSTM WND DMG | 4 E Chester, TX | TREES DOWN NEAR FM 1745. REPORTED BY TYLER COUNTY SHERIFF OFFICE. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 1:16 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2367 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 150709
SVRLCH
TXC241-457-150745-
/O.NEW.KLCH.SV.W.0071.080515T0706Z-080515T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
206 AM CDT THU MAY 15 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TYLER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...ROCKLAND...COLMESNEIL...CHESTER...
NORTHWESTERN JASPER COUNTY IN SOUTHEAST TEXAS...
* UNTIL 245 AM CDT
* AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DIBOLL TO 13 MILES WEST OF
CHESTER...AND MOVING EAST AT 36 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CHESTER BY 220 AM CDT...
ROCKLAND AND COLMESNEIL BY 240 AM CDT...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3107 9458 3106 9453 3104 9447 3109 9419
3082 9417 3082 9462 3085 9462 3095 9465
3102 9466
TIME...MOT...LOC 0706Z 266DEG 31KT 3120 9480 3088 9476
$$
SHAMBURGER1 follow-up statement
000
WWUS54 KLCH 150726
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
226 AM CDT THU MAY 15 2008
TXC241-457-150745-
/O.CON.KLCH.SV.W.0071.000000T0000Z-080515T0745Z/
JASPER TX-TYLER TX-
226 AM CDT THU MAY 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTHERN TYLER AND NORTHWESTERN JASPER COUNTIES...
AT 223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
CHESTER TO 6 MILES SOUTH OF CHESTER...MOVING EAST AT 36 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
COLMESNEIL BY 240 AM CDT...
ROCKLAND BY 245 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3107 9458 3106 9453 3104 9447 3109 9419
3082 9417 3082 9462 3085 9462 3095 9465
3102 9466
TIME...MOT...LOC 0726Z 266DEG 31KT 3109 9459 3084 9456
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:36 AM CDT, 30 minutes earlier.
Area forecast discussion, May 15, 1:36 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 136 AM CDT THU MAY 15 2008 .DISCUSSION...QUICK UPDATE TO FORECAST TO INCLUDE NEW TORNADO WATCH ISSUED FOR THE TEXAS LAKES AREA INTO CENTRAL LOUISIANA UNTIL 10 AM. BOW ECHO WITH WELL DEFINED MARC SIGNATURE CURRENTLY HEADING JUST A HAIR NORTH OF DUE EAST THROUGH TRINITY COUNTY WILL BE A CLOSE CALL...AND MAY SKIRT JUST NORTH OF TYLER...NEWTON...AND JASPER COUNTIES. MEANWHILE...A DEFINITE UPTICK IN CONVECTIVE ACTION NOTED OVER THE PAST HOUR. CELL THAT DEVELOPED RAPIDLY SOUTH OF GALVESTON ISLAND HEADING NORTHEAST TOWARD SABINE LAKE...AND MAY IMPACT FAR SOUTHEAST JEFFERSON COUNTY BEFORE HEADING INTO WESTERN CAMERON PARISH. OTHER UPDRAFTS ARE GOING UP AROUND THIS CELL AND FARTHER NORTH INTO EASTERN TEXAS AS WELL. UPDATED ZFP AND WCN ALREADY SENT. && .LCH WATCHES/WARNINGS/ADVISORIES... LA...TORNADO WATCH UNTIL 10 AM CDT THIS MORNING FOR LAZ027-028-030. TX...TORNADO WATCH UNTIL 10 AM CDT THIS MORNING FOR TXZ180>182-201. GM...SCEC ALL MARINE ZONES. && 13
Hazardous weather outlook, May 14, 6:03 AM CDT, 20 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 603 AM CDT WED MAY 14 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 603 AM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM CHANCES WILL INCREASE TODAY AS SEVERAL SHORTWAVES MOVE OVER THE AREA IN SOUTHWESTERLY FLOW ALOFT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. THE PRIMARY THREATS FROM ANY SEVERE STORMS THAT DEVELOP WOULD BE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. IN ADDITION...DEEP MOISTURE OVER THE AREA WILL RESULT IN THE POTENTIAL FOR SOME STORMS TO PRODUCE HEAVY RAINS. LOCALIZED FLOODING COULD BE POSSIBLE...ESPECIALLY IN URBAN AREAS AND WHERE TRAINING STORMS OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY INTO THURSDAY NIGHT...UNTIL A COLD FRONT MOVES THROUGH THE AREA LATE THURSDAY NIGHT INTO FRIDAY MORNING. THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE THURSDAY AND THURSDAY NIGHT...AS WILL THE CHANCE FOR LOCALLY HEAVY RAINFALL. DRY WEATHER WILL RETURN BEHIND THE FRONT AND THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH THURSDAY NIGHT. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:21 AM CDT | Tornado Warning | LCH | Jasper, Tyler | 24 min |
| May 15, 2:46 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 44 min |
| May 15, 3:30 AM CDT | Tornado Warning | LCH | Newton | 15 min |
| May 15, 3:59 AM CDT | Tornado Warning | LCH | Jasper, Newton | 16 min |
| May 15, 4:15 AM CDT | Severe Thunderstorm Warning | LCH | Newton, Orange | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.